|Can't tolerate drugs
Jul 28, 2004
First, thank you for participating in this forum.
I was diagnosed in 1998 and have for the most part been healthy.
My latest CD4 count in June was 236 and viral load over 300,000. Of course, my current doctor wants me on treatment, however, I have always been reluctant to take any drugs, especially ones that you must take on a regular basis, day in day out.
I did try a regimen of Sustiva and Combivir, but it made me so sick I could barely get out of bed, let alone go to work.
I have been noticing over the past 8 months that my memory is not as good as it was...specifically short term memory...it is becoming difficult for me to remember dates, anything involving numbers and even names. I am only 47 years old. Could this be a result of my HIV?
Eventually, I know if I want to live that I will need to go on meds, but my body has never really accepted drugs as I always have bad side effects, thus the reason to not take any.
Thank you again.
| Response from Dr. Conway
I thank you for your support of myself and the site.
Your imune system is weakened and you really should consider therapy. It may well be that the symptoms you describe relate to HIV. I am sorry you did not tolerate your previous regimen, and I could hypothesize that this was related to the AZT and/or efavirenz. There are many, many types of simple HAART that do not include either of these drugs. This could be, for instance, lamivudine, tenofovir and boosted atazanavir. In any case, I would invite you to give HAART another chance...Decide what is important you. Once a day vs. twice a day? If you could get a lower pill count BUT had to take pills twice a day to do it, which is more important to you? I would then look up the major toxicities of the individual drugs and avoid the onws with the side effects that most concern you. The jump in, making sure that the supports you need are in place.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.